MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; INTRODUCER, CATHETER

Abiomed, Inc. - 1220648 Impella; INTRODUCER, CATHETER
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp with smartassist device was inserted into the right femoral artery in an 75-year-old male patient as a bailout of a percutaneous coronary intervention (pci) of the right coronary artery (rca).Prior to impella support, the patient was classified as society for cardiovascular angiography and intervention (scai) stage d shock, indicating deterioration despite escalation of therapy.The patient was receiving multiple inotropes, vasopressors, and ventilatory support.The patient's medical history was significant for coronary artery disease (cad), dialysis, and cardiac arrest requiring cardiopulmonary resuscitation (cpr).The impella cp was implanted as bailout support and was intended to remain in place following completion of the pci procedure.After removal of the 14 french long peel-away sheath and insertion of the repositioning sheath, fluoroscopic imaging demonstrated an iliac artery perforation.In response to the event, the impella device was weaned and explanted.Vascular surgery was consulted and performed repair of the injured vessel.Subsequent review of the procedure identified that the 14 french long sheath had been inserted over a standard j-wire rather than a stiff amplatz wire.No device performance metrics were reported.The post-procedure outcome is survived at explant.Based on the available information, the reported iliac artery perforation is most likely associated with advancement of the 14 french long sheath over a standard j-wire rather than a stiff amplatz wire.In the presence of underlying vascular disease, inadequate wire support during large-bore sheath placement may increase the risk of vessel trauma, particularly within the iliac vasculature.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50754010
Report Number1220648-2026-12815
Device Sequence Number9224483
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)290701(10)S10914054
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10914054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date09/14/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale